MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION MINICAP TRANSFER SET; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

BAXTER HEALTHCARE CORPORATION MINICAP TRANSFER SET; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 5C4449
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a minicap extended life pd transfer set leaked; further described as ¿solution began to spray from the transfer set¿.This was observed during use of the device for peritoneal dialysis therapy.It was further reported the nurse discovered a "slice on the tubing¿.The transfer set was replaced.There was no report of patient injury; however, the patient was given prophylactic antibiotics as a precautionary measure.No additional information is available.
 
Additional Manufacturer Narrative
H10: the device was received for evaluation.A visual inspection was performed, and it was noted that there was a leak from the tubing approximately ½ inch below the blue connector.It was also observed that the set showed signs of severe deterioration by excessive usage conditions.The tubing integrity had been compromised with the tubing having deteriorated by repetitive usage and chemical agent exposure.Functional leak testing was performed, and a leak was noted from the silicone tubing.The reported condition was verified.The cause of the reported condition could not be determined; however, as the set was returned in a severely deteriorated condition, which could suggest a user error.The tubing integrity could have been compromised by the patient usage conditions of the set and appeared to be weakened from the repetitive use of the roller clamp and the cleaning agents exposed to the set.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
MINICAP TRANSFER SET
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11682171
Report Number1416980-2021-02193
Device Sequence Number3511392
Product Code KDJ
UDI-Device Identifier00085412050867
UDI-Public(01)00085412050867
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/07/2024
Device Catalogue Number5C4449
Device Lot NumberH19E07052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1